Anyone else have this? It's driving me crazy. Thought it might be heartbutn, but don't think so. All the NSAID's hurt my stomach, am having a hard time. Prilosec and Nexium, for my tummy, makes my heart jump around. I'm in a pickle.
Have you heard of Costochondritis? I have had bouts with it and it is pain in the chest wall. Is it the sternum itself, under it or where it attaches to the ribs? I've ended up in the ER once many years ago thinking it was a heart attack(similar symptoms, as well as GERD)it flares up now and then especially if I've been actively lifting something too heavy, or had a bad cold with alot of coughing, it is a form of arthritis and it will ocme and go and you will learn what not to do to keep it from flaring. you should make sure by seeing a Dr to rule out anything serious.
I have had the same symptoms and was diagnoised with Costochondritis after a trip to the ER on 6/26/04. I thought for sure I was having a heart attack. The pain was horrible. I had pain in my back around my shoulder blades and in the middle of my chest. At first I thought it was heartburn, which I almost never get, but the pain finally got so bad I couldn't move. My son happened to stop by and took me to the ER. After EKG and lab tests to rule out a heart attack, they diagnoised Costochondritis. Since then my doctor has put me on Relifin, which is a muscle relaxer and also Vicodin for pain. Some days it is so bad, even with medication, that I can't get out of bed. My doctor did say that one of the causes is stress and arthritis.
Costochondritis is often linked to forms of arthritis... namely psoriatic arthritis. Treating it with painkillers is a very short term fix in that it is an [I]inflammatory condition. Pain and inflammation tend to feed upon themselves... you tense up when you are in pain and the whole cycle keeps going. If you can determine if the Costochondritis is linked to another form of arthritis you may find that treating the disease instead of the symptoms will actually reduce the symptoms. I control my psoriatic arthris with Disease Modifying drugs like methotrexate and arava and have really reduced the number of flares. This means using a lot fewer NSAIDs or painkillers.
With regards to NSAIDs... I only take various nonsteriodal anti-inflammatory drugs to deal with pain or inflammation (and only when I really have to) and they did bother my stomach too. I was talking with another friend with arthritis that has the same problem and we both agree- taking NSAIDs with coffee or hot tea seems to prevent the gut burn. At first my pharmacist that it sounded crazy. But think about it... coffee and tea tend to be acidic and drinking a warm beverage tends to also cause the pill/tablet to dissolve more quickly helping it leave your stomach more quickly. Talk to your doctor, but, it works for us!!!